Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 103, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 7, 2012, 6:21 PM EDT for 5 counties in Pennsylvania. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2012, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 7, 2012, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, Franklin County, PA, Huntingdon County, PA, Juniata County, PA, Perry County, PA
The radar
The State College radar (KCCX), 68 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:28 PM EDT | TSTM WND DMG | 2 S Mount Union, PA | TREES REPORTED DOWN SOUTH OF MOUNT UNION. |
| Jul 7, 6:30 PM EDT | TSTM WND DMG | 4 Se Mount Union, PA | TREES AND WIRES DOWN. |
| Jul 7, 7:00 PM EDT | TSTM WND DMG | East Waterford, PA | TREES AND WIRES REPORTED DOWN IN EAST WATERFORD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 11:41 AM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jul 7, 2:16 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Jul 7, 6:14 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 10.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1804 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 1395 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
605
WUUS51 KCTP 072221 RRA
SVRCTP
PAC041-055-061-067-099-072300-
/O.NEW.KCTP.SV.W.0103.120707T2221Z-120707T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
621 PM EDT SAT JUL 7 2012
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHEASTERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHEASTERN HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
SOUTHWESTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 700 PM EDT
* AT 619 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR CASSVILLE...MOVING EAST AT
40 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
WILLOW HILL...
BIG SPRING STATE PARK AND DOYLESBURG...
ROXBURY...
COLONEL DENNING STATE PARK...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 191 AND 213...I-81 BETWEEN
MILE MARKERS 23 AND 30.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
22...ROUTE 522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY
EVENING FOR NORTH CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING FOR CENTRAL
PENNSYLVANIA.
&&
LAT...LON 4023 7804 4034 7807 4043 7802 4041 7791
4040 7791 4039 7788 4037 7786 4036 7781
4037 7781 4038 7775 4037 7732 3996 7750
TIME...MOT...LOC 2221Z 286DEG 35KT 4032 7796
$$
FORECASTER: EVANEGO1 follow-up statement
293
WWUS51 KCTP 072242
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
642 PM EDT SAT JUL 7 2012
PAC041-055-061-067-099-072300-
/O.CON.KCTP.SV.W.0103.000000T0000Z-120707T2300Z/
CUMBERLAND PA-FRANKLIN PA-HUNTINGDON PA-JUNIATA PA-PERRY PA-
642 PM EDT SAT JUL 7 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN PERRY...SOUTHWESTERN JUNIATA...SOUTHEASTERN
HUNTINGDON...NORTHEASTERN FRANKLIN AND WESTERN CUMBERLAND COUNTIES...
AT 637 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR DOYLESBURG...OR 20 MILES SOUTHEAST OF HUNTINGDON...MOVING EAST
AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
ROXBURY...
NEWBURG AND BLAIN...
COLONEL DENNING STATE PARK...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 190 AND 213...I-81 BETWEEN
MILE MARKERS 22 AND 30.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
522.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT
SATURDAY EVENING FOR NORTH CENTRAL PENNSYLVANIA. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM EDT SATURDAY
EVENING FOR NORTH CENTRAL PENNSYLVANIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT SUNDAY MORNING FOR CENTRAL
PENNSYLVANIA.
&&
LAT...LON 3996 7750 4016 7790 4032 7787 4037 7781
4037 7776 4038 7775 4037 7733
TIME...MOT...LOC 2242Z 286DEG 35KT 4026 7770
$$
FORECASTER: EVANEGOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 4:25 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 7, 4:25 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 425 PM EDT SAT JUL 7 2012 .SYNOPSIS... THE HOTTEST DAY OF THE SUMMER SO FAR WILL GIVE WAY TO RELIEF FROM A COLD FRONT AND THUNDERSTORMS THAT WILL SAG SOUTH ACROSS THE COMMONWEALTH LATE THIS AFTERNOON THROUGH EARLY SUNDAY. THE COOL DOWN THAT FOLLOWS THIS COLD FRONT WILL LAST MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... INTENSE SQUALL LINE/MCS HAS BEEN PROGRESSING SOUTH FROM THE NRN MTNS OF PENN AND AIMED DIRECTLY AT THE MID SUSQ VALLEY AND SURROUNDING CENTRAL MTNS. HISTORY OF LARGE HAIL /UP TO 1.75 INCHES/ AND WIND DAMAGE ACROSS THE NRN MTNS THE PAST FEW HOURS. THE EASTERN END OF THIS LINE FALLS RIGHT WITHIN A DISTINCT BULLSEYE OF TORNADO THREAT BASED ON LLVL SHEAR/HELICITY AND EHI. HOWEVER...LOCAL STUDIES ON AN EXTENSIVE TORNADO DATABASE OVER THE PAST DECADE OR SO SUGGESTS THAT LCLS AND SFC BASED T/TD SPREADS REMAIN TOO HIGH FOR MORE THAN A BRIEF EF0 TORNADO INVOF KIPT AND POINTS EAST AND SE LATE TODAY. MESO ENVIRONMENT JUST EAST OF KIPT THROUGH SULLIVAN AND NRN COLUMBIA COUNTIES MAY HAVE BEEN MODIFIED BY LATE MORNING TSRA AND OUTFLOW BOUNDARIES TO FAVOR RELATIVELY LOWER LCL HEIGHTS. THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL UP TO 2 INCHES IN DIAMETER AND DOWNBURST GUSTS FROM THE NORTHWEST...UP TO 75 MPH. TSRA WILL PROGRESS SEWRD THROUGH SCHUYLKILL COUNTY THROUGH EARLY THIS EVENING WITH THE SOUTHERN AND WRN END OF THE LINE BECOMING MORE SCTD/BROKEN AS IT ENCOUNTERS MUCH WARMER MID LEVEL AIR...AND IS MORE DETACHED FROM THE STRONGER LOW-MID LEVEL WNW SHEAR. OTHERWISE...ABUNDANT SUNSHINE WILL CONTINUE FOR A FEW...TO SVRL MORE HOURS ACROSS SOUTHERN PENN. NEAR RECORD HIGH TEMPS WILL OCCUR ACROSS THE LOWER SUSQ...AND CONTINUE TO PRODUCE DANGEROUSLY HIGH HEAT INDICES OF AROUND 105F. THE REAL PUSH OF COOLER AND DRIER AIR WAITS UNTIL LATE TONIGHT OR EARLY SUNDAY TO GET INTO FAR NORTHERN PORTIONS OF THE CWA...AND TAKES UNTIL SUNDAY NIGHT TO REACH THE SOUTHERN BORDER. WILL KEEP MINS VERY MILD IN THE SRN HALF OF THE AREA. THE NRN TIER COUNTIES WILL DIP INTO THE L-M60S...WHICH ARE NOT FAR FROM NORMALS. THE SOUTHERN TWO THIRDS OF PA WILL REMAIN MUGGY WITH AREAS OF CLOUDS AND ANOMALOUSLY HIGH PWATS KEEPING OVERNIGHT LOWS IN THE UPPER 60S TO MID 70S. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... THE FRONT WILL SLOW AS IT MOVES SOUTH AND AWAY FROM THE STRONGER WNW FLOW ALOFT...AND HIGH PWAT AIR OF NEARLY 2 INCHES WILL KEEP SCT SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH EARLY SUNDAY EVENING IN THE SOUTH. A SLIGHT RISK FOR SVR TSRA REMAINS IN PLACE OVER THE SRN TIER OF PENN FOR SUNDAY. FAIRLY DEEP LIFT ALONG THE FRONT WILL COMBINE WITH ANOMALOUSLY HIGH MOISTURE AND HEAT...LEADING TO SIGNIFICANT CAPE AND MODERATE SHEAR AGAIN SUNDAY. CLOUDS AND THE COOLER AIR ON AVERAGE /ESPECIALLY ACROSS THE CENTRAL AND NORTH/ WILL CHOP A GOOD 10 TO 15F OFF SUNDAY HIGHS VS SATURDAY. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... A WELCOME RETURN TO NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES AND LOWER HUMIDITY IS IN STORE FOR EARLY NEXT WEEK...AS THE UPPER LEVEL RIDGE RETROGRADES TO THE SW UNITED STATES AND A TROF DIGS INTO THE NORTHEAST. A FRONTAL BOUNDARY REMAINS ENTRENCHED ALONG OUR SOUTHERN BORDER THROUGH THE FIRST HALF OF THIS WEEK. THIS WILL ALLOW CENTRAL PA TO BE THOROUGHLY ENTRENCHED IN THE DRY AIR...AND ACCORDINGLY HAVE ONLY LEFT CHANCE POPS ALONG THE MASON DIXON. 12Z GEFS HAS THE STALLED LONG WAVE TROUGH OVER US THROUGH THE MIDDLE OF THE WEEK...WITH FINALLY LIFTING BY THURSDAY AND THE STRONG JET PUTS CENTRAL PA IN THE JET EXIT REGION. HOWEVER...LACK OF MOISTURE AND SUBSTANTIAL HEATING SHOULD LIMIT ANY CONVECTION. AS SUCH HAVE LEFT ONLY CHANCE POPS THURSDAY THROUGH FRIDAY. WARMER AIR SHOULD ADVECT IN NEXT WEEKEND AS A RIDGE BUILDS OVER THE REGION...HOWEVER MAX TEMPERATURES SHOULD REMAIN RIGHT AROUND NORMAL. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... COLD FRONT DROPPING SOUTH INTO PA WILL SUPPORT A SIGNIFICANT...NEARLY EAST/WEST LINE OF STRONG TO SVR TSRA WITH A 15-30 MINUTE PERIOD OF IFR CONDITIONS /BRIEFLY LIFR/. THE POOREST FLYING CONDS WILL BE NEAR AND TO THE EAST OF A LINE FROM KIPT TO KMDT AND KLNS THROUGH 01Z SUNDAY. AFTERWARD...VFR WILL TRANSITION INTO MAINLY MVFR VSBYS WITH AREAS OF MVFR CIGS IN SCT SHOWERS AND TSRA. OUTLOOK... SUN...ISOLD THUNDERSTORM IMPACTS...MAINLY SOUTH. MON-THU...NO SIG WX EXPECTED. && .CLIMATE... REC MAXES FOR TODAY JUST 7TH ARE 101F SET IN THE HOT SUMMER OF 1988 AT BOTH MDT AND IPT. THICKNESSES OF 582DAM...8H TEMPS IN THE M20S...700H TEMPS OVER 12C...SUNSHINE AND A LIGHT WESTERLY DOWNSLOPE WIND WILL PUT THOSE RECORDS IN JEOPARDY. OTHER RECORDS OF NOTE FOR 7 JULY... 99F ALTOONA 98F STATE COLLEGE 93F BRADFORD 100F YORK 3SSW && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ019-025>028- 034-035-045-046-049>053-058. EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR PAZ036- 056-057-059-063>066. && SYNOPSIS...LAMBERT NEAR TERM...LAMBERT SHORT TERM...LAMBERT LONG TERM...CERU/EVANEGO AVIATION...LAMBERT CLIMATE...LAMBERT
Hazardous weather outlook, Jul 7, 6:17 PM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 617 PM EDT SAT JUL 7 2012 PAZ010>012-017-018-024-082230- ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-NORTHERN CENTRE-CAMBRIA- 617 PM EDT SAT JUL 7 2012 ...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-082230- WARREN-MCKEAN-POTTER- 617 PM EDT SAT JUL 7 2012 ...SEVERE THUNDERSTORM WATCH 478 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ033-082230- SOMERSET- 617 PM EDT SAT JUL 7 2012 ...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ037-041-042-082230- TIOGA-NORTHERN LYCOMING-SULLIVAN- 617 PM EDT SAT JUL 7 2012 ...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ019-025>028-045-082230- SOUTHERN CENTRE-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOUTHERN CLINTON- 617 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ049>053-058-082230- UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-SCHUYLKILL- 617 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ046-082230- SOUTHERN LYCOMING- 617 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 477 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ034-035-082230- BEDFORD-FULTON- 617 PM EDT SAT JUL 7 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ036-056-057-059-063>066-082230- FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 617 PM EDT SAT JUL 7 2012 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 479 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 7, 5:10 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
510 PM EDT SAT JUL 7 2012
PAZ017-024-025-072145-
BLAIR PA-CAMBRIA PA-CLEARFIELD PA-
510 PM EDT SAT JUL 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAMBRIA...SOUTHWESTERN
CLEARFIELD AND WESTERN BLAIR COUNTIES THROUGH 545 PM EDT...
AT 501 PM EDT...A FEW STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
FROM ELDERTON TO NANTY-GLO...MOVING EAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT PORTAGE...CRESSON...LORETTO AND
CARROLLTOWN.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE 219...
ROUTE 422.
LAT...LON 4051 7891 4072 7881 4081 7881 4084 7838
4054 7842 4029 7851 4033 7861 4030 7864
4038 7891 4042 7897
FORECASTER: LAMBERTSpecial weather statement, Jul 7, 5:27 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
527 PM EDT SAT JUL 7 2012
PAZ019-027-028-049-050-052-056>059-072230-
DAUPHIN PA-JUNIATA PA-LEBANON PA-MIFFLIN PA-NORTHUMBERLAND PA-
PERRY PA-SCHUYLKILL PA-SNYDER PA-SOUTHERN CENTRE PA-UNION PA-
527 PM EDT SAT JUL 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DAUPHIN...NORTHEASTERN
JUNIATA...NORTHEASTERN MIFFLIN...NORTHERN LEBANON...NORTHERN PERRY...
SNYDER...SOUTHEASTERN CENTRE...SOUTHERN NORTHUMBERLAND...SOUTHWESTERN
SCHUYLKILL AND SOUTHWESTERN UNION COUNTIES...
AT 524 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
TREVORTON TO POTTERS MILLS...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR
DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND
CREEKS. THESE STORMS WILL AFFECT LECK KILL...ROUGH AND READY...TOWER
CITY...MUIR...FREDERICKSBURG AND NEW BLOOMFIELD.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-78 BETWEEN MILE MARKERS 0 AND 8...I-81 BETWEEN MILE MARKERS 75 AND
101.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11/15...ROUTE 22...ROUTE 22/522...ROUTE 209...ROUTE
322...ROUTE 322/22...ROUTE 422...ROUTE 522...STATE ROAD 45...STATE
ROAD 61.
LAT...LON 4033 7626 4033 7740 4071 7768 4072 7768
4073 7769 4086 7779 4087 7665 4050 7638
4049 7643 4044 7634
FORECASTER: LA CORTESpecial weather statement, Jul 7, 5:34 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
534 PM EDT SAT JUL 7 2012
PAZ010>012-018-041-045-046-049-052-072215-
CAMERON PA-ELK PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA-
NORTHERN LYCOMING PA-NORTHUMBERLAND PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-UNION PA-
534 PM EDT SAT JUL 7 2012
...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF THE
FOLLOWING COUNTIES THROUGH 615 PM EDT...CLINTON...NORTH CENTRAL
CENTRE...NORTHEASTERN UNION...NORTHWESTERN NORTHUMBERLAND...
SOUTHEASTERN CAMERON...SOUTHEASTERN ELK AND SOUTHWESTERN LYCOMING...
AT 528 PM EDT...SEVERAL STRONG THUNDERSTORMS WERE LOCATED ALONG A
LONE FROM WATERVILLE TO WESTPORT TO 6 MILES SOUTHWEST OF DRIFTWOOD.
THE STORMS WERE MOVING SOUTHEAST AT 30 MPH.
BRIEF WIND GUSTS TO 35 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING FROM
THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES
WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
THESE STORMS WILL AFFECT WATERVILLE...SALLADASBURG...JERSEY
SHORE...DUBOISTOWN AND COLLOMSVILLE.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 179 AND 206...I-180 BETWEEN MILE MARKERS 3
AND 29.
LAT...LON 4141 7732 4111 7673 4110 7673 4105 7717
4107 7757 4109 7763 4107 7766 4107 7775
4118 7807 4122 7810 4122 7819 4129 7839
4135 7785 4145 7758
FORECASTER: LAMBERTSpecial weather statement, Jul 7, 5:52 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
552 PM EDT SAT JUL 7 2012
PAZ017-072245-
CLEARFIELD PA-
552 PM EDT SAT JUL 7 2012
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLEARFIELD COUNTY
THROUGH 645 PM EDT...
AT 547 PM EDT...A STRONG THUNDERSTORM WAS NEAR TROUTVILLE...MOVING
EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND UP TO NICKEL SIZE HAIL ARE POSSIBLE WITH
THIS STORM. ALSO EXPECT FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THIS STORM WILL AFFECT
GRAMPIAN...CURWENSVILLE...WOODLAND AND WALLACETON.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 113 AND 137.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 153.
LAT...LON 4110 7881 4108 7809 4107 7810 4105 7806
4104 7806 4103 7808 4101 7807 4095 7811
4096 7816 4094 7815 4091 7822 4086 7825
4085 7828 4079 7835 4089 7881
FORECASTER: LAMBERTSpecial weather statement, Jul 7, 6:14 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
614 PM EDT SAT JUL 7 2012
PAZ025-026-028-034>036-056-063-072315-
BEDFORD PA-BLAIR PA-CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON
PA-JUNIATA PA-PERRY PA-
614 PM EDT SAT JUL 7 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BEDFORD...
NORTHEASTERN FULTON...NORTHERN FRANKLIN...SOUTHEASTERN BLAIR...
SOUTHERN HUNTINGDON...SOUTHWESTERN JUNIATA...SOUTHWESTERN PERRY AND
WEST CENTRAL CUMBERLAND COUNTIES THROUGH 715 PM EDT...
AT 610 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM BIG
SPRING STATE PARK TO SALTILLO TO WOODBURY...MOVING SOUTHEAST AT 20
MPH.
WIND GUSTS TO 45 MPH AND MARBLE TO PENNY SIZE HAIL ARE POSSIBLE WITH
THESE STORMS. EXPECT FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THESE STORMS. DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES. THESE STORMS WILL AFFECT THREE SPRINGS...SHADE
GAP...NEWVILLE...WATERFALL...ORRSTOWN AND FORT LITTLETON.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 171 AND 214...I-81 BETWEEN
MILE MARKERS 30 AND 31.
LAT...LON 4019 7841 4043 7823 4045 7801 4042 7789
4042 7790 4040 7791 4039 7788 4037 7786
4037 7776 4039 7775 4035 7760 4018 7733
4008 7743 4005 7753 4003 7807
FORECASTER: LAMBERTLocal storm report, Jul 7, 6:15 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
615 PM EDT SAT JUL 07 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND DMG WILLIAMSPORT 41.24N 77.02W
07/07/2012 LYCOMING PA TRAINED SPOTTER
TREES DOWN ON HOUSES AND POWERLINES AT THE INTERSECTION
OF SHERIDAN AND ELDRED STREETS.
&&
EVENT NUMBER CTP1200204
COLBERTThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 11:02 AM EDT | Special Weather Statement | CTP | Tioga | 88 min |
| Jul 7, 11:36 AM EDT | Severe Thunderstorm Warning | CTP | Tioga | 39 min |
| Jul 7, 1:52 PM EDT | Special Weather Statement | CTP | McKean, Potter, Tioga | 83 min |
| Jul 7, 2:24 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Elk, McKean, Potter, Tioga, Warren | 66 min |
| Jul 7, 3:26 PM EDT | Severe Thunderstorm Warning | CTP | Cameron, Centre, Clinton, Lycoming, Potter, Sullivan and 1 more | 64 min |
| Jul 7, 4:26 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Columbia, Lycoming, Montour, Northumberland and 3 more | 64 min |
| Jul 7, 4:37 PM EDT | Special Weather Statement | CTP | Centre, Clearfield | 38 min |
| Jul 7, 4:50 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield, Clinton, Huntingdon, Mifflin, Snyder | 55 min |
| Jul 7, 5:10 PM EDT | Special Weather Statement | CTP | Cambria | 35 min |
| Jul 7, 5:10 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Northumberland, Schuylkill | 50 min |
| Jul 7, 5:23 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Huntingdon | 52 min |
| Jul 7, 5:27 PM EDT | Special Weather Statement | CTP | Dauphin, Juniata, Lebanon, Northumberland, Perry, Snyder | 63 min |
| Jul 7, 5:34 PM EDT | Special Weather Statement | CTP | Clinton | 41 min |
| Jul 7, 5:52 PM EDT | Special Weather Statement | CTP | Clearfield | 53 min |
| Jul 7, 6:00 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 44 min |
| Jul 7, 6:14 PM EDT | Special Weather Statement | CTP | Huntingdon | 61 min |
| Jul 7, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Perry | 39 min |
| Jul 7, 6:21 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon | 72 min |
| Jul 7, 6:40 PM EDT | Special Weather Statement | CTP | Centre | 20 min |
| Jul 7, 6:41 PM EDT | Special Weather Statement | CTP | Centre | 19 min |
| Jul 7, 6:57 PM EDT | Special Weather Statement | CTP | Centre | 18 min |
| Jul 7, 6:59 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Franklin, Juniata, Perry, York | 61 min |
| Jul 7, 7:51 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Lancaster, Lebanon, Perry, York | 69 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.